Existence and Orbital Stability of Solitary-Wave Solutions for Higher-Order BBM Equations

被引:4
作者
Yuan, Juan-Ming [1 ]
Chen, Hongqiu [2 ]
Sun, Shu-Ming [3 ]
机构
[1] Providence Univ, Dept Financial & Computat Math, Taichung 43301, Taiwan
[2] Univ ofMemphis, Dept Math Sci, Memphis, TN 38152 USA
[3] Virginia Polytech Inst & State Univ, Dept Math, Blacksburg, VA 24061 USA
来源
JOURNAL OF MATHEMATICAL STUDY | 2016年 / 49卷 / 03期
基金
美国国家科学基金会;
关键词
Higher-order BBM equations; solitary-wave solutions; orbital stability;
D O I
10.4208/jms.v49n3.16.05
中图分类号
O1 [数学];
学科分类号
0701 ; 070101 ;
摘要
This paper discusses the existence and stability of solitary-wave solutions of a general higher-order Benjamin-Bona-Mahony (BBM) equation, which involves pseudo-differential operators for the linear part. One of such equations can be derived from water-wave problems as second-order approximate equations from fully nonlinear governing equations. Under some conditions on the symbols of pseudo-differential operators and the nonlinear terms, it is shown that the general higher-order BBM equation has solitary-wave solutions. Moreover, under slightly more restrictive conditions, the set of solitary-wave solutions is orbitally stable. Here, the equation has a nonlinear part involving the polynomials of solution and its derivatives with different degrees (not homogeneous), which has not been studied before. Numerical stability and instability of solitary-wave solutions for some special fifth-order BBM equations are also given.
引用
收藏
页码:293 / 318
页数:26
相关论文
共 33 条
[3]  
Albert J.P., 1998, MAT CONT, V15, P1
[5]   MODEL EQUATIONS FOR LONG WAVES IN NONLINEAR DISPERSIVE SYSTEMS [J].
BENJAMIN, TB ;
BONA, JL ;
MAHONY, JJ .
PHILOSOPHICAL TRANSACTIONS OF THE ROYAL SOCIETY OF LONDON SERIES A-MATHEMATICAL AND PHYSICAL SCIENCES, 1972, 272 (1220) :47-+
[6]   STABILITY THEORY OF SOLITARY WAVES [J].
BONA, J .
PROCEEDINGS OF THE ROYAL SOCIETY OF LONDON SERIES A-MATHEMATICAL PHYSICAL AND ENGINEERING SCIENCES, 1975, 344 (1638) :363-374
[7]   Well-posedness for regularized nonlinear dispersive wave equations [J].
Bona, Jerry L. ;
Chen, HongQiu .
DISCRETE AND CONTINUOUS DYNAMICAL SYSTEMS, 2009, 23 (04) :1253-1275
[8]   STABILITY AND INSTABILITY OF SOLITARY WAVES OF KORTEWEG-DEVRIES TYPE [J].
BONA, JL ;
SOUGANIDIS, PE ;
STRAUSS, WA .
PROCEEDINGS OF THE ROYAL SOCIETY OF LONDON SERIES A-MATHEMATICAL AND PHYSICAL SCIENCES, 1987, 411 (1841) :395-412
[9]   Boussinesq equations and other systems for small-amplitude long waves in nonlinear dispersive media: II. The nonlinear theory [J].
Bona, JL ;
Chen, M ;
Saut, JC .
NONLINEARITY, 2004, 17 (03) :925-952
[10]   AN EVALUATION OF A MODEL EQUATION FOR WATER-WAVES [J].
BONA, JL ;
PRITCHARD, WG ;
SCOTT, LR .
PHILOSOPHICAL TRANSACTIONS OF THE ROYAL SOCIETY A-MATHEMATICAL PHYSICAL AND ENGINEERING SCIENCES, 1981, 302 (1471) :457-510